MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Loss of Range of Motion (2032); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6).Clinical adverse event received for hemarthrosis event is not serious and is considered moderate there is a remote possibility that the adverse event is related to device and/or procedure.Date of implantation: (b)(6) 2012.Date of event (onset): (b)(6) 2021.(left knee).Treatment: knee aspiration/drainage, 60cc of bloody synovial fluid; iv antibiotics (keflex 2 grams, then 1 gram 6 hours later).
 
Event or Problem Description
On (b)(6) 2012, the patient underwent a primary bilateral knee arthroplasty.Depuy products were used for each knee.There were no indicated intra-operative complications.On (b)(6) 2021, the patient presented for a left knee evaluation due to hemarthrosis, effusion, swelling, discomfort, and decreased range of motion.A left knee arthrocentesis was performed and 60 ml of bloody synovial fluid was removed.Iv antibiotics were also administered.There were no indicated complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: all available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12525723
Report Number1818910-2021-20990
Device Sequence Number20123680
Product Code JWH
UDI-Device Identifier10603295231974
UDI-Public10603295231974
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0005
Device Catalogue Number960005
Device Lot Number3396394
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer09/15/2021
10/25/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date09/29/2021
10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG RP AOX CRV INS SZ5 10; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG RP AOX CRV INS SZ5 10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight112